Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 95, NWS Nashville, TN

June 26, 2015Robertson County, Sumner County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 26, 2015, 5:05 PM CDT for Robertson County, Sumner County, Tennessee. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2015, 5:05 PM CDT (22:05 UTC)
Expired
Jun 26, 2015, 5:45 PM CDT
In force
40 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Robertson County, TN, Sumner County, TN

The radar

The Nashville radar (KOHX), 40 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:08 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1342 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS54 KOHX 262205
SVROHX
TNC147-165-262245-
/O.NEW.KOHX.SV.W.0095.150626T2205Z-150626T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
505 PM CDT FRI JUN 26 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN ROBERTSON COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN SUMNER COUNTY IN MIDDLE TENNESSEE...

* UNTIL 545 PM CDT

* AT 505 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
  OF CROSS PLAINS...OR 9 MILES NORTHEAST OF SPRINGFIELD...MOVING EAST
  AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CROSS PLAINS AROUND 515 PM CDT.
  WHITE HOUSE AROUND 520 PM CDT.
  PORTLAND AROUND 530 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ORLINDA
AND MITCHELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3665 8644 3648 8644 3649 8695 3665 8695
      3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2205Z 269DEG 26KT 3661 8679 

HAIL...1.00IN
WIND...60MPH
 
$$

MR3
2 follow-up statements
189 
WWUS54 KOHX 262229
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
529 PM CDT FRI JUN 26 2015

TNC147-165-262245-
/O.CON.KOHX.SV.W.0095.000000T0000Z-150626T2245Z/
ROBERTSON TN-SUMNER TN-
529 PM CDT FRI JUN 26 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR NORTHEASTERN ROBERTSON AND NORTHWESTERN SUMNER COUNTIES...

AT 529 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PORTLAND...OR
14 MILES NORTHWEST OF GALLATIN...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

THIS SEVERE STORM WILL BE NEAR...
  PORTLAND AROUND 535 PM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE ORLINDA
AND MITCHELLVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3665 8644 3648 8644 3649 8674 3665 8670
      3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2229Z 270DEG 21KT 3656 8659 

HAIL...<.75IN
WIND...60MPH
 
$$

MR3
384 
WWUS54 KOHX 262238
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
538 PM CDT FRI JUN 26 2015

TNC147-165-262247-
/O.EXP.KOHX.SV.W.0095.000000T0000Z-150626T2245Z/
ROBERTSON TN-SUMNER TN-
538 PM CDT FRI JUN 26 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ROBERTSON AND
NORTHWESTERN SUMNER COUNTIES WILL EXPIRE AT 545 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3665 8644 3648 8644 3649 8674 3665 8670
      3665 8659 3663 8656 3665 8651
TIME...MOT...LOC 2235Z 269DEG 26KT 3656 8659 

$$

MR3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:24 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jun 26, 3:24 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT FRI JUN 26 2015

.SHORT TERM...BY-MID-AFTERNOON THUNDERSTORMS WERE ORGANZING ALONG
A PRE-FRONTAL SURFACE TROUGH FROM SOUTHEASTERN MISSOURI INTO
SOUTHWESTERN INDIANA. MEANWHILE, THE COLD FRONT EXTENDED FROM JUST
NORTHWEST OF STL TO JUST NORTH OF DFW.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OUR EXTREME
NORTHERN COUNTIES UNTIL 03Z, WITH THE MAIN THREAT STILL EXPECTED
TO BE DAMAGING STRAIGHT LINE WINDS, TORRENTIAL DOWNPOURS, AND
POSSIBLY SMALL HAIL.

BELIEVE THE PRE-FRONTAL TROUGH WILL SWEEP THUNDERSTORMS ACROSS THE
MID STATE LATE THIS AFTERNOON AND OVERNIGHT, WITH ONLY A MINIMAL
DROP IN SFC DEW POINTS IN THE AREA BETWEEN THE TROUGH AND COLD
FRONT. SOME OF THOSE STORMS COULD BE STRONG TO SEVERE THROUGHOUT
THE OVERNIGHT HOURS.

THE ACTUAL SURFACE FRONT, WHICH WILL FINALLY LOWER DEW POINTS INTO THE
LOWER AND MIDDLE 60S, IS NOT EXPECTED TO PUSH INTO NORTHWESTERN
AREAS UNTIL LATE TONIGHT, REACHING THE BNA AREA AROUND 12Z, AND
PUSHING EAST OF THE CUMBERLAND PLATEAU BY EARLY AFTERNOON. CHANCE
FOR PRECIPITATION WILL END WITH THE PASSAGE OF THE FRONT.

COOLER NORTHWEST FLOW PATTERN BECOMES ESTABLISHED OVER THE
EASTERN UNITED STATES OVER THE WEEKEND AND EARLY NEXT WEEK.

DRY WEATHER IS EXPECTED ON SUNDAY, ALTHOUGH A SLIGHT CHANCE FOR
SHOWERS RETURNS TO OUR NORTHWEST AS EARLY AS LATE SUNDAY NIGHT OR
EARLY MONDAY.

.LONG TERM...EVEN THOUGH OUR NWLY FLOW PATTERN RELAXES SOMEWHAT
AS WE HEAD INTO THE MIDDLE AND LATTER PART OF NEXT WEEK, WE
REMAIN VULNERABLE TO SHORTWAVES AND ATTENDANT THUNDERSTORMS
DROPPING OUT OF THE NW INTO OUR AREA. TIMING OF THESE EVENTS IS
TRICKY. SO, WILL KEEP POPS IN THE CHANCE CATEGORY THROUGHOUT THE
EXTENDED. SINCE MODELS ARE CURRENTLY ZEROING IN ON WEDNESDAY
NIGHT AND THURSDAY AS THE PERIOD WITH THE BEST CHANCE FOR SHOWERS
AND STORMS WILL GO AHEAD AND MENTION "SCATTERED SHOWERS AND
THUNDERSTORMS" IN THE WX GRID FOR THOSE TWO PERIODS TO SHOW A
LITTLE MORE INCREASED CONFIDENCE. OVERALL, VERY LITTLE CHANGE TO
PREVIOUS FORECAST.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      93  71  82  62 /  50  80  40  10
CLARKSVILLE    91  68  79  60 /  60  90  20  10
CROSSVILLE     88  69  78  57 /  50  90  70  20
COLUMBIA       93  71  84  61 /  50  90  50  10
LAWRENCEBURG   93  72  84  62 /  50  90  50  10
WAVERLY        91  69  80  61 /  50  80  20  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

19
Hazardous weather outlook, Jun 26, 4:59 AM CDT, 12 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
459 AM CDT FRI JUN 26 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-271000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
459 AM CDT FRI JUN 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATER THIS AFTERNOON
INTO THE MORNING HOURS ON SATURDAY FOR ALL OF MIDDLE TENNESSEE.
THE MAIN THREATS AT THIS TIME LOOK LIKE DAMAGING WIND GUSTS AND
HEAVY DOWNPOURS WHICH COULD LEAD TO SOME LOCALIZED FLOODING...AS
WELL AS SOME HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS MAY BECOME NECESSARY LATER THIS AFTERNOON AND
TONIGHT.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

In the hours before

Special weather statement, Jun 26, 2:41 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
241 PM CDT FRI JUN 26 2015

TNZ005-262000-
STEWART TN-
241 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN STEWART COUNTY UNTIL
300 PM CDT...

AT 240 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF DOVER...MOVING EAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3664 8766 3651 8799
      3658 8804 3668 8807 3668 8802
TIME...MOT...LOC 1940Z 248DEG 16KT 3660 8795

HURLEY
Special weather statement, Jun 26, 3:34 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
334 PM CDT FRI JUN 26 2015

TNZ005-262130-
STEWART TN-
334 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR STEWART COUNTY UNTIL 430 PM
CDT...

AT 333 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF BIG ROCK TO
6 MILES WEST OF DOVER...AND MOVING NORTHEAST AT 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DOVER...BIG ROCK...INDIAN MOUND AND LAND BETWEEN THE LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3666 8785 3663 8785 3664 8764 3663 8764
      3651 8762 3639 8801 3644 8806 3647 8805
      3649 8806 3652 8804 3656 8803 3668 8807
TIME...MOT...LOC 2033Z 247DEG 17KT 3661 8789 3647 8796

HURLEY
Special weather statement, Jun 26, 3:49 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
349 PM CDT FRI JUN 26 2015

TNZ005-006-023>025-262145-
MONTGOMERY TN-STEWART TN-DICKSON TN-HUMPHREYS TN-HOUSTON TN-
349 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR HOUSTON...NORTHEASTERN
HUMPHREYS...NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY AND
SOUTHEASTERN STEWART COUNTIES UNTIL 445 PM CDT...

AT 348 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR DOVER TO NEAR
WAVERLY...AND MOVING NORTHEAST AT 25 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ERIN...MCEWEN...TENNESSEE RIDGE...VANLEER...CUMBERLAND
CITY...SLAYDEN...PALMYRA...WOODLAWN AND CUNNINGHAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MIDDLE TENNESSEE.

LAT...LON 3656 8747 3622 8730 3607 8781 3641 8795
TIME...MOT...LOC 2048Z 234DEG 22KT 3641 8786 3616 8776

HURLEY
Special weather statement, Jun 26, 4:48 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
448 PM CDT FRI JUN 26 2015

TNZ007-262215-
ROBERTSON TN-
448 PM CDT FRI JUN 26 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROBERTSON COUNTY UNTIL
515 PM CDT...

AT 447 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES NORTHWEST OF SPRINGFIELD...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ORLINDA...ADAMS AND CEDAR HILL.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
CENTRAL TENNESSEE.

LAT...LON 3659 8667 3655 8711 3663 8712 3664 8711
      3665 8669
TIME...MOT...LOC 2147Z 256DEG 31KT 3662 8698

MR3

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:41 PM CDTSpecial Weather StatementOHXStewart19 min
Jun 26, 2:56 PM CDTSevere Thunderstorm WarningOHXStewart19 min
Jun 26, 3:34 PM CDTSpecial Weather StatementOHXStewart56 min
Jun 26, 3:49 PM CDTSpecial Weather StatementOHXHouston56 min
Jun 26, 4:48 PM CDTSpecial Weather StatementOHXRobertson27 min
Jun 26, 5:20 PM CDTSpecial Weather StatementOHXVan Buren40 min
Jun 26, 5:56 PM CDTSpecial Weather StatementOHXSumner49 min
Jun 26, 6:04 PM CDTAreal Flood AdvisoryOHXGrundy116 min
Jun 26, 6:04 PM CDTSevere Thunderstorm WarningOHXFentress, Overton, Pickett26 min
Jun 26, 6:21 PM CDTSpecial Weather StatementOHXSmith24 min
Jun 26, 6:40 PM CDTSevere Thunderstorm WarningOHXHickman, Humphreys, Perry35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.